Alert archive / Louisiana / Heat Advisories in 2011

Heat Advisory 2, NWS Lake Charles, LA

July 11, 2011Hardin County, Tyler County, Texas; 7 parishes in Louisiana

NWS Lake Charles, LA issued this heat advisory at Jul 11, 2011, 3:50 AM CDT for Hardin County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Jul 11, 2011, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2011, 3:50 AM CDT (08:50 UTC)
In effect from
Jul 11, 2011, 12:00 PM CDT
Expired
Jul 11, 2011, 4:00 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2434 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WWUS74 KLCH 110850
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 AM CDT MON JUL 11 2011

...AFTERNOON HEAT INDICES AROUND 108 DEGREES...

.SINKING AIR ALOFT WILL IMPEDE THE AFTERNOON CONVECTIVE PLUMES
WHICH TRANSPORT HEAT AWAY FROM THE SURFACE LAYER. THE CONSEQUENT 
ACCUMULATION OF HEAT...WHEN COMBINED WITH GULF HUMIDITY AND STILL
AIR...WILL MAKE FOR APPARENT TEMPERATURES AROUND 108 DEGREES.
HEAT EXHAUSTION AND HEAT CRAMPS ARE LIKELY.


LAZ027>033-TXZ180>182-201-112100-
/O.NEW.KLCH.HT.Y.0002.110711T1700Z-110711T2100Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
350 AM CDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS
AFTERNOON. 

* TEMPERATURE...IN THE UPPER 90S THIS AFTERNOON. THE AFTERNOON
  HUMIDITIES WILL BE RUNNING AROUND 40 PERCENT. WINDS WILL BE
  LIGHT AND OUT OF THE SOUTH.

* IMPACTS...HEAT CRAMPS OR HEAT EXHAUSTION LIKELY. SUNSTROKE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 10, 10:54 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 10, 10:54 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 PM CDT SUN JUL 10 2011

.DISCUSSION...
06Z TAF ISSUANCE.

&&

.AVIATION...
NO SIGNIFICANT CHANGES FROM 00Z TAF ISSUANCE. IR SAT SHOWS REMNANT SCT
CIRRUS STREAMING N ACROSS THE REGION. LCH RADAR SHOWING NO PRECIP
AT THE PRESENT...AND NOT EXPECTED OVERNIGHT. LIGHT S TO SE WINDS
3-4 KTS OR LESS WILL CONTINUE THRU THE OVERNIGHT HOURS INTO LATE
MORNING MON. BY 18Z MON...S WINDS WILL PICK UP 8-10 KTS...ALONG
WITH VCSH FOR ISO SHRA EXPECTED ACROSS THE REGION. VFR EXPECTED
THROUGHOUT FORECAST PERIOD.

DML

&&

.PREV DISCUSSION... /ISSUED 848 PM CDT SUN JUL 10 2011/

UPDATE...
THE ISOLATED CONVECTION THAT DEVELOPED TODAY HAS DISSIPATED FROM
THE RADAR AS ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME
HEATING. THIS EVENING'S SOUNDING FROM KLCH STILL SHOWS DECENT
MOISTURE WITH PWAT AROUND 1.9 INCHES. HOWEVER...WARMING AND DRYING
IS NOTED IN THE MID LEVELS. THEREFORE...WOULD ONLY EXPECT ISOLATED
NOCTURNAL RE-DEVELOPMENT OVERNIGHT OVER THE COASTAL WATERS...WITH
ANY ACTIVITY THAT MAY MAKE IT TO THE COAST DISSIPATING AS IT MOVES
INLAND. WILL KEEP THE 20 POPS GOING FOR THE COASTAL WATERS.
OTHERWISE...NO MAJOR CHANGES TO THE GRIDS AT THIS TIME. SHOULD BE
A RATHER QUITE BUT MUGGY NIGHT.

RUA

PREV DISCUSSION... /ISSUED 610 PM CDT SUN JUL 10 2011/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
VIS SAT SHOWS SCT CU FIELD ACROSS MOST OF THE REGION...EXCEPT
BEHIND THE SEA BREEZE FRONT ACROSS SE TX/SW LA S OF I-10. LCH
RADAR SHOWS ISO SHRA ACROSS INLAND SE TX SE THRU SC LA. PLACED
VCSH FOR LFT/ARA TERMINALS FOR THIS THRU 02Z. LIGHT SE WINDS
ALREADY AT AEX...EXPECTING WINDS BEHIND SEA BREEZE TO DIMINISH
AFTER 02Z FOR REMAINING SOUTHERN TERMINALS.

DML

PREV DISCUSSION... /ISSUED 341 PM CDT SUN JUL 10 2011/

DISCUSSION...
REGIONAL 88DS SHOW A FEW SHOWERS/STORMS MAINLY OVER THE SERN 1/4
OF THE FORECAST AREA THIS AFTERNOON COURTESY OF THE SEA/BAY
BREEZE. EXPECT THIS CONVECTION TO LINGER THROUGH SUNSET BEFORE
DISSIPATING WITH LOSS OF HEATING. TYPICAL NOCTURNAL ACTIVITY OVER
THE COASTAL WATERS SHOULD AGAIN DEVELOP MAINLY AFTER MIDNIGHT...
AND A SMALL POP HAS BEEN KEPT ALONG THE COASTAL TIER OF ZONES TO
ACCOUNT FOR SOME OF THIS ACTIVITY MAKING IT ASHORE BEFORE DYING.

MID/UPPER-LEVEL RIDGE IS PROGGED TO BUILD BACK SWD FROM THE MID-
MISSISSIPPI VALLEY THROUGH THE EARLY PART OF THE WEEK. WHILE PWAT
VALUES ARE PROGGED TO REMAIN AROUND 2 INCHES FORECAST SOUNDINGS
INDICATE THE SATURATED LAYER IS FAIRLY SHALLOW. STILL THIS SHOULD
BE ENOUGH TO ALLOW FOR AT LEAST A LIMITED AMOUNT OF SHOWER AND
STORM ACTIVITY EACH AFTERNOON WITH HEATING/SEA BREEZE/OUTFLOWS AS
USUAL BEING THE PRIMARY TRIGGERS. AS RIDGING BUILDS OVER ALOFT
LOW-LEVEL TEMPS ARE PROGGED TO INCREASE SLIGHTLY WITH MAXES OVER
THE INTERIOR SECTIONS OF THE AREA CONTINUING TO PUSH WELL INTO THE
UPPER 90S EACH AFTERNOON THROUGH TUESDAY.

BY MID-WEEK THE RIDGE WILL GET NUDGED BACK TO THE WEST IN RESPONSE
TO A STRONG SHORTWAVE...THE REMAINS OF THE LOW WHICH CROSSED THE
NRN GULF THE PAST FEW DAYS...ROUNDING THE PERIPHERY OF IT AND
DROPPING THROUGH THE SERN CONUS. RESULT OF WHICH WILL BE INCREASED
MOISTURE THROUGH A DEEPER LAYER AS WELL AS A GENERAL LACK OF
CONVECTIVE INHIBITION. EXPECTING SCATTERED SHOWERS AND STORMS...
MAINLY OF THE AFTERNOON AND EVENING VARIETY...FOR THE THURSDAY
THROUGH SATURDAY TIME FRAME. LIKEWISE WITH THE INCREASE IN CLOUD
COVER AND PRECIPITATION TEMPS WILL COOL...IF YOU CAN REALLY CALL
IT THAT...BACK TO THE LOWER 90S FOR MUCH OF THE AREA. ONCE THIS
SYSTEM DEPARTS BY THE WEEKEND EXPECTED POPS BACK IN THE SLIGHT
CHANCE CATEGORY FOR THE END OF THE PERIOD.

MARINE...
MAINLY LIGHT ONSHORE FLOW AND SLIGHT SEAS EXPECTED THROUGH THE PERIOD
WITH HIGH PRESSURE CENTERED OVER THE NRN GULF. RAIN CHANCES WILL
BE MINIMAL...MAINLY NOCTURNAL SHOWERS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  96  76  95  76 /  10  20  10  20  20
KBPT  75  96  76  95  76 /  10  20  20  20  20
KAEX  74  98  75  98  75 /  10  20  10  20  20
KLFT  76  96  76  95  76 /  10  20  10  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 10, 4:17 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT SUN JUL 10 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-110930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
417 AM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING AS WELL AS
GUSTY WINDS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...HEAVY
RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Heat Advisories in Louisiana, 2011Heat Advisories in Texas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.